MAUDE Adverse Event Report: ARTHREX, INC. LOCKING SCREW, TITANIUM 3.5MM X 18MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOCKING SCREW, TITANIUM 3.5MM X 18MM; BONE FIXATION SCREW/PLATE
Model Number LOCKING SCREW, TITANIUM 3.5MM X 18MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via phone that an plantar lapidus short plate was not allowing screw to lock in.This occurred during a lapidus arthrodesis on (b)(6) 2025, when the ar-8935l-14 and an ar-8935l-18 screws were not locking into the plate.Everything was removed from the patient and they proceeded to use a new plate that worked.The ar-8935l-18 screw worked with the new plate; the ar-8935l-14 was not used.
 
Additional Manufacturer Narrative
Additional information: ge, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to misuse due to improper bone preparation, misaligned insertion, or prying/leveraging the screw during insertion.

Brand Name
LOCKING SCREW, TITANIUM 3.5MM X 18MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21545752
Report Number1220246-2025-00838
Device Sequence Number6999929
Product Code HWC
UDI-Device Identifier00888867050891
UDI-Public00888867050891
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING SCREW, TITANIUM 3.5MM X 18MM
Device Catalogue NumberAR-8935L-18
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown